Alert archive / Louisiana / Tornado Warnings in 2004
Tornado Warning 33, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Nov 27, 2004, 1:13 AM CST for Calcasieu Parish, Louisiana. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 27, 2004, 1:13 AM CST (07:13 UTC)
- Expired
- Nov 27, 2004, 2:00 AM CST
- In force
- 47 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Calcasieu Parish, LA
The radar
The Lake Charles radar (KLCH), 20 km from the middle of the area, began a volume at 07:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 7.2 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 865 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 270713
TORLCH
LAC019-270800-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
113 AM CST SAT NOV 27 2004
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
CALCASIEU PARISH IN SOUTHWEST LOUISIANA
* UNTIL 200 AM CST
* AT 110 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES SOUTH OF
VINTON...MOVING NORTHEAST AT 30 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
CARLYSS BY 135 AM CST
SULPHUR BY 140 AM CST
WESTLAKE BY 150 AM CST
LAKE CHARLES BY 155 AM CST
MOSS BLUFF AND 7 MILES SOUTH OF GILLIS BY 200 AM CST
A TORNADO MAY FORM AT ANY TIME - TAKE COVER NOW. ABANDON MOBILE HOMES
AND VEHICLES FOR MORE SUBSTANTIAL SHELTER. AVOID WINDOWS.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3018 9365 3007 9367 3007 9355 3022 9302
3032 9309 3039 9322
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Nov 26, 7:35 PM CST, 5 hours 38 minutes earlier.
Area forecast discussion, Nov 26, 7:35 PM CST, 5 hours 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAKE CHARLES LA 735 PM CST FRI NOV 26 2004 .DISCUSSION...STILL ON TRACK FOR TSRA TO DEVELOP AND MOVE QUICKLY EAST TONIGHT. THE BEST BET FOR A SQUALL LINE TO DEVELOP AND MOVE INTO INLAND SE TX BY MIDNIGHT...AND CENTRAL LA A COUPLE OF HOURS LATER...MAINLY AFFECTING AREAS N OF I-10. NEAR I-10 AND SOUTH INTO THE COASTAL WATERS...THE POSSIBILITY EXISTS FOR NOT AS MUCH COVERAGE ...BUT THE TSRA THAT DO FORM COULD SHOW SUPERCELL CHARACTERISTICS. AT ANY-RATE...THE EVENT WILL LIKELY TAKE PLACE BETWEEN MIDNIGHT ACROSS INLAND SE TX TO 6 AM ACROSS THE LOWER ATCHAFALAYA RIVER DELTA SE OF LFT. PREVIOUS DISCUSSION STILL APPLIES AS TO WHY THIS WILL HAPPEN TONIGHT. UPDATED INLAND GRIDS AND TEXT TO RAISE POPS A BIT ...TREND STEADY OR RISING TEMPS OVERNIGHT...AND PLACE HIGHER WINDS NEAR THE COAST. FOR THE OFFSHORE WATERS...INCREASED THE SOUTHERLY WINDS TO 25 KNOTS AND GUSTY TONIGHT WITH SEAS 7 TO 9 FEET. GRADIENT TIGHTENED A BIT FURTHER THIS EVENING. PUBLIC-MARINE: LANDRENEAU AVIATION-HYDROLOGY: RINARD && .PREVIOUS DISCUSSION...SOUTHERLY FLOW HAS INCREASED THIS AFTERNOON AS SHORT WAVE OVER THE EASTERN ROCKIES IS EJECTING OFF TO THE EAST. IN RESPONSE...MOISTURE AND INSTABILITY ARE GRADUALLY INCREASING ACROSS THE FORECAST AREA. PWAT HAS INCREASED TO OVER 1 INCH IN THE WESTERN ZONES WITH DEWPOINTS IN THE LOWER TO MID 60S JUST OFF THE TEXAS COAST. SHORT WAVE OVER THE EASTERN ROCKIES WILL MOVE QUICKLY TO THE EAST TONIGHT AND WEDNESDAY. LOW LEVEL FLOW OUT OF THE SOUTH WILL CONTINUE TO INCREASE WITH 85H WINDS OF 40-50 KT BY 06Z. THIS WILL HELP BRING GULF MOISTURE AND PWAT VALUES OF OVER 1.25 INCHES TO THE AREA. AT THE SAME TIME...LEFT FRONT EXIT REGION OF 110+ KT JET STREAK EMBEDDED IN THE SOUTHERN BRANCH WILL MOVE ACROSS. WITH THE INCREASING MOISTURE AND UPPER LEVEL DIVERGENCE...SHOWERS AND THUNDERSTORMS WILL START TO FORM EARLY THIS EVENING OVER SOUTHEAST TEXAS. A BAND OF SHOWERS AND THUNDERSTORMS WILL THEN FORM...AND BECOME MORE NUMEROUS...AHEAD OF THE UPPER LEVEL TROUGH AND SURFACE COLD FRONT...REACHING SOUTHEAST TEXAS AROUND MIDNIGHT AND EXITING THE FORECAST AREA BEFORE SUNRISE. SPC HAS THE REGION UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS DURING THE OVERNIGHT. QUESTION FOR HOW SIGNIFICANT SEVERE WEATHER WILL BE...IS HOW FAR NORTH BEST INSTABILITY WILL GET. WITH REALLY HIGH SHEAR VALUES...ANY STORMS THAT DEVELOP AHEAD OF THE MAIN BAND OF THUNDERSTORMS AND THAT CAN TAP INTO THE BEST SURFACE BASED INSTABILITY...WILL HAVE THE POTENTIAL TO HAVE STRONG ROTATION WITH ISOLATED TORNADOES. RIGHT NOW IT LOOKS LIKE BEST INSTABILITY WILL STAY RIGHT ALONG OR JUST OFFSHORE THE COAST. MOST LIKELY WE WILL SEE ELEVATED TYPE STORMS EMBEDDED IN THE MAIN BAND OF SHOWERS THAT DEVELOP AHEAD OF THE SHORT WAVE. WITH THE FAST WINDS AND DEEP LAPSE RATES DEVELOPING...THESE STORMS WILL HAVE A CHANCE TO PRODUCE DAMAGING STRAIGHT LINE WINDS AND MAYBE EVEN ISOLATED LARGE HAIL. WILL GO AHEAD AND MENTION A CHANCE FOR SEVERE STORMS IN THE ZONES. AFTER COLD FRONT PUSHES THROUGH THE EASTERN ZONES BY EARLY SATURDAY...DRIER AIR WILL AGAIN MOVE IN FOR MOST OF THE WEEKEND. BY LATE SUNDAY...RETURN FLOW BEGINS AND CLOUDS WILL BE ON THE INCREASE. GOOD MOISTURE VALUES AND A SERIES OF DISTURBANCES MOVING ACROSS IN THE FAST SOUTHWEST FLOW ALOFT WILL BRING A GOOD CHANCE OF RAIN ON SUNDAY NIGHT THROUGH TUESDAY NIGHT. AGAIN THERE WILL BE CHANCE FOR SOME STRONG STORMS ON TUESDAY NIGHT AS A COLD FRONT MOVES THROUGH. && .MARINE...WITH LOW LEVEL JET DEVELOPING OVER THE COASTAL WATERS... WILL HAVE A SMALL CRAFT ADVISORY IN EFFECT FOR SOUTHERLY WINDS AROUND 20 KNOTS TONIGHT. STRONG NORTHERLY WINDS WILL THEN DEVELOP BEHIND THE FRONT ON SATURDAY. THESE WINDS WILL SUBSIDE SOME WHAT ON SUNDAY. && .AVIATION...CLOUDS WILL BE ON THE INCREASE FOR THE REMAINDER OF THE AFTERNOON AND EVENING AS MOISTURE CONTINUES TO INCREASE...WITH MVFR CEILINGS POSSIBLE. THE WILL BE A CHANCE FOR STRONG TO SEVERE THUNDERSTORMS DURING THE OVERNIGHT HOURS BETWEEN 06Z AND 12Z. && .PRELIMINARY POINT TEMPS/POPS... LCH 64 69 45 69 / 70 0 0 20 BPT 65 69 46 69 / 70 0 0 20 AEX 56 66 40 68 / 100 0 0 10 LFT 60 70 44 69 / 70 30 0 10 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...SCA...ENTIRE COASTAL WATERS OUT 60NM. TX...SCA...ENTIRE COASTAL WATERS OUT 60NM. &&
Hazardous weather outlook, Nov 26, 5:42 AM CST, 19 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 542 AM CST FRI NOV 26 2004 GMZ450-455-470-475-LAZ027>033-041>045-051>055-TXZ180>182-201-215-216- 261800- ACADIA-ALLEN-AVOYELLES-BEAUREGARD-CALCASIEU-CAMERON- CAMERON, LA TO HIGH ISLAND, TX FROM 20 TO 60 NM- CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM-EVANGELINE-HARDIN-IBERIA- JASPER-JEFFERSON-JEFFERSON DAVIS-LAFAYETTE- LOWER ATCHAFALAYA RIVER TO CAMERON, LA FROM 20 TO 60 NM- LOWER ATCHAFALAYA RIVER TO CAMERON, LA OUT 20 NM-LOWER ST MARTIN- NEWTON-ORANGE-RAPIDES-ST LANDRY-ST MARY-TYLER-UPPER ST MARTIN- VERMILION-VERNON- 542 AM CST FRI NOV 26 2004 .DAY ONE...TODAY AND TONIGHT... MOISTURE WILL RETURN FROM THE GULF OF MEXICO AND WILL COMBINE WITH A COLD FRONT TO PRODUCE SCATTERED THUNDERSTORMS LATE TONIGHT AND EARLY SATURDAY MORNING. A FEW THUNDERSTORMS MAY BECOME SEVERE WITH DAMAGING WINDS THE MAIN THREAT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...THUNDERSTORMS WILL MOVE OUT OF THE AREA SATURDAY MORNING. DRY WEATHER IS EXPECTED ON SUNDAY WITH SHOWERS AND THUNDERSTORMS RETURNING MONDAY AND TUESDAY. THE MAIN THREAT FOR STRONG TO SEVERE THUNDERSTORMS WILL BE ON TUESDAY. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS, HAM RADIO OPERATORS, AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS... IS NOT EXPECTED. WILEY
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 27, 12:42 AM CST | Tornado Warning | LCH | Calcasieu, Cameron | 33 min |
| Nov 27, 1:36 AM CST | Special Marine Warning | LCH | 54 min | |
| Nov 27, 1:59 AM CST | Severe Thunderstorm Warning | LCH | Calcasieu, Jefferson Davis | 46 min |
| Nov 27, 2:56 AM CST | Special Marine Warning | LCH | 64 min | |
| Nov 27, 2:56 AM CST | Special Marine Warning | LCH | 64 min | |
| Nov 27, 4:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 27, 4:23 AM CST | Special Marine Warning | LCH | 67 min | |
| Nov 27, 5:29 AM CST | Tornado Warning | LCH | Cameron | 31 min |
| Nov 27, 5:40 AM CST | Tornado Warning | LCH | Cameron, Vermilion | 35 min |
| Nov 27, 5:52 AM CST | Special Marine Warning | LCH | 53 min | |
| Nov 27, 6:15 AM CST | Severe Thunderstorm Warning | LCH | St. Mary | 30 min |
| Nov 27, 6:44 AM CST | Special Marine Warning | LCH | 31 min | |
| Nov 27, 8:01 AM CST | Special Marine Warning | LCH | 59 min |
Nearby
Tornado Warnings in Louisiana, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.